MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC TRANSMIT STYLET, ENFIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC TRANSMIT STYLET, ENFIT; DH CORTRAK DISPOSABLES
Model Number 42-9558TRAK2
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is reported to be available but has not been returned for evaluation.A review of the device history record and udi number are in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 21-may-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the "nutrition nurse inserted cortrak tube into the bowel, removed stylet and then re-inserted tube for a re-trace which is standard practice when using cortrak at this trust.She felt some resistance on re-insertion ¿ ¿we¿ve unfortunately had an issue today with an njt [naso-jejunal tube] being perforated by the stylet.The tube was placed what was thought to be successfully, the wire was removed with no stiffness at all but when the wire was placed back into the tube to get the final trace, there was a slight bit of resistance, with slight pressure, the wire then passed easily.The trace showed that the tube was kinked so it was withdrawn into the oesophagus and the tube passed with ease.However, the patient started complaint of pain and a burning sensation, so we removed the tube and the njt had been perforated by the wire." there was no reported injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30327097, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.An opened original pouch packaging was returned with the sample.The stylet guidewire was returned inside the yellow tubing.The sample was then disinfected.During evaluation, a portion of stylet guidewire tip was seen protruding just between 20cm and 19cm underneath.When viewed under magnification (20x), there was a hole/ punctured observed on the area described earlier.The stylet guidewire was completely detached or removed from the yellow tubing and exhibited bending, kinking in multiple areas.Root cause could not be determined.All information reasonably known as of 08-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC TRANSMIT STYLET, ENFIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key22081888
Report Number9611594-2025-00108
Device Sequence Number12729295
Product Code KNT
UDI-Device Identifier00350770461007
UDI-Public(01)00350770461007(240)120006320(17)280103(10)30327097
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9558TRAK2
Device Catalogue Number42-9558TRAK2
Device Lot Number30327097
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTRAK
Patient Age34 YR
Patient SexFemale